On infinite Lie groups
Annales de l'Institut Fourier, Volume 31 (1981) no. 3, p. 245-274
Under some regularity conditions one proves that quotients and kernels of infinitesimal analytic Lie pseudo-groups by invariant fiberings are again infinitesimal Lie pseudo-groups. The regularity conditions are shown to be necessary and sufficient if one wishes both quotient and kernel to be infinitesimal Lie pseudo-groups. One defines and proves the existence of the quotient of an infinitesimal Lie pseudo-group by a normal sub-pseudo group. An equivalence relation for germs of infinitesimal Lie pseudo-groups is introduced and the notions of morphism kernel and quotient are defined for the equivalence classes. In the special case of transitive pseudo-groups or of pseudo-groups of finite type the regularity conditions are always satisfied.
Des conditions nécessaires et suffisantes de régularité sont établies pour que le quotient et le noyau d’un pseudo-groupe de Lie infinitésimal analytique par une fibration invariante soient de nouveaux pseudo-groupes de Lie infinitésimaux. On définit et démontre l’existence du quotient d’un pseudo-groupe de Lie infinitésimal par un sous-pseudo-groupe normal. Une relation d’équivalence pour les germes de pseudo-groupes de Lie infinitésimaux est introduite et les notions de morphisme noyau et quotient par un sous-pseudo-groupe normal sont définies pour les classes d’équivalence. Dans le cas particulier des pseudo-groupes transitifs ou de type fini, les conditions de régularité sont toujours vérifiées.
@article{AIF_1981__31_3_245_0,
     author = {Rodrigues, Alexandre A. Martins},
     title = {On infinite Lie groups},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Louis-Jean},
     address = {Gap},
     volume = {31},
     number = {3},
     year = {1981},
     pages = {245-274},
     doi = {10.5802/aif.846},
     mrnumber = {84e:58082},
     zbl = {0451.22012},
     language = {en},
     url = {https://aif.centre-mersenne.org/item/AIF_1981__31_3_245_0}
}
On infinite Lie groups. Annales de l'Institut Fourier, Volume 31 (1981) no. 3, pp. 245-274. doi : 10.5802/aif.846. https://aif.centre-mersenne.org/item/AIF_1981__31_3_245_0/

[1] E. Cartan, La structure des groupes infinis, Ţuvres complètes : II, vol. 2, Gauthier-Villars, Paris, 1953, pp. 1335-1384.

[2] H. Goldschmidt, Existence theorems for analytic linear partial differential equations, Ann. of Math., 86, (1967), 246-270. | MR 36 #2933 | Zbl 0154.35103

[3] H. Goldschmidt, Prolongations of linear partial differential equations : I-A conjecture of E. Cartan, Ann. Sci. Ec. Norm. Sup., (4) 1 (1968), 417-444. | Numdam | MR 38 #3888 | Zbl 0167.09402

[4] M. Kuranishi, A.A.M. Rodrigues, Quotients of pseudo-groups by invariant fiberings, Nagoya Math., J., 24 (1964), 109-128. | MR 29 #5962 | Zbl 0163.45301

[5] M. Kuranishi, On the local theory of continuous infinite pseudo-groups. I, II, Nagoya Math. J., 15 (1959), 225-260 ; 19 (1961), 55-91. | Zbl 0212.56501

[6] M. Kuranishi, Lectures on involutive systems of partial differential equations, Publicações da Sociedade de Matemática de São Paulo, São Paulo, (1967). | Zbl 0163.12001

[7] A. Petitjean, A.A.M. Rodrigues, Correspondance entre algèbres de Lie abstraites et pseudo-groupes de Lie transitifs, Annals of Math., vol. 101 (1975), 268-279. | MR 52 #6800 | Zbl 0333.22010

[8] Ngô Van Quê, Du prolongement des espaces fibrés et des structures infinitésimales, Ann. Inst. Fourier, (Grenoble), 17 (1967), 157-223. | Numdam | MR 36 #4468 | Zbl 0157.28506

[9] Quillen, Formal properties of over-determined system of linear partial differential equations (Ph. D. thesis, Harvard, 1964).

[10] A.A.M. Rodrigues, G-structures et pseudo groupes de Lie, Notes d'un cours donné à l'Université de Grenoble (1968).

[11] A.A.M. Rodrigues, Sur le noyau d'un pseudo-groupe de Lie infinitésimal involutif transitif par rapport à une fibration invariante, C.R. Acad. Sci., Paris, Sér. A, 269 (1969), 1154-1155. | MR 41 #2722 | Zbl 0194.52704

[12] A.A.M. Rodrigues, Sur le quotient d'un pseudo-groupe de Lie infinitésimal transitif par une fibration invariante, C.R. Acad. Sci., Paris, Sér. A, 269 (1969), 1211-1213. | MR 41 #2723 | Zbl 0194.52801

[13] I.M. Singer, S. Sternberg, The infinite groups of Lie and Cartan, I, J. D'Analyse Math., 15 (1965). | MR 36 #911 | Zbl 0277.58008